Epidemiology and risk factors for the development of cutaneous toxicities in patients treated with immune checkpoint inhibitors: A United States population-level analysis.

Please login or register to bookmark this article
Bookmark this %label%

A variety of dermatoses have been reported in the growing number of patients treated with immune checkpoint inhibitors (ICIs), but the current understanding of cutaneous immune related adverse events (irAEs) is limited.To determine the cumulative incidence, distribution, and risk factors of cutaneous irAEs after ICI initiation.Retrospective cohort study of patients in a national insurance claims database with cancer patients treated with ICIs and matched controls.8,637 ICI patients and 8,637 matched controls were included in the study. The overall incidence of cutaneous irAEs was 25.1%, with the median onset time of 113 days. Pruritus, mucositis, erythroderma, maculopapular eruption, vitiligo, lichen planus, bullous pemphigoid, Grover’s disease, rash and other non-specific eruption, and drug eruption or other non-specific drug reaction had significantly higher incidence in the ICI group. Patients with melanoma and renal cell carcinoma, and those receiving combination therapy were at higher risk of cutaneous irAEs.Retrospective design without access to patient chart data.This study identifies cutaneous irAEs in a real-world clinical setting and highlights particularly at-risk patient groups. The results can aid dermatologists at the bedside in diagnosis of cutaneous irAEs and management recommendations to referring oncologists regarding ICI therapy continuation.

View the full article @ Journal of the American Academy of Dermatology
Get PDF with LibKey

Authors: S Wongvibulsin, V Pahalyants, M Kalinich, W Murphy, K H Yu, F Wang, S T Chen, K Reynolds, S G Kwatra, Y R Semenov